Home The Book Dr Articles Products Message Boards Journal Articles Search Our Surveys Surgery ESWT Dr Messages Find Good Drs video

NSAIDS...Harmful???

Posted by Tam M on 7/18/01 at 14:06 (053592)

Hi All! My Dr. just prescribed me Novo-Profen 400mg. They seem to be working for both pain and inflammation, but I am wondering if these could potentially be harming my foot- they 'mask' the pain, making me able to walk and stand on my feet longer-perhaps causing more injury to the fascia. Does this make sense? I'm not sure what I should be doing. When I do not take these, my feet KILL me, but I know enough to get off my feet when the pain is at its worse, but with these, I do not feel much pain, so I am tempted to walk a little more. Any word out there??

Re: NSAIDS...Harmful???

Julie on 7/18/01 at 14:46 (053595)

Tam, I'm no expert on NSAIDs, but I do know that in addition to reducing inflammation, they can mask pain. So my suggestion would be to take it easy on your feet as much as possible, and give them the best possible chance to heal.

Don'tgo barefoot, wear good shoes, and make sure you'readdressing the causes of your pf, whatever they are, and not just the pain.

Re: NSAIDS...Harmful???

Dr. Zuckerman on 7/18/01 at 16:34 (053607)

Any becareful of any signs of stomach upset !!! Rest Rest

Re: NSAIDS...Harmful???

BrianG on 7/19/01 at 07:36 (053690)

And make sure to read the directions. If it says to take them with food, then do it. I taken them for a number of years, without any real problems. It's all part of the 'package' of meds my doc has prescribed to help with the pain. You'll still know you have PF, the pain won't be masked that much. REST.

BCG

Re: NSAIDS...Harmful???

Julie on 7/18/01 at 14:46 (053595)

Tam, I'm no expert on NSAIDs, but I do know that in addition to reducing inflammation, they can mask pain. So my suggestion would be to take it easy on your feet as much as possible, and give them the best possible chance to heal.

Don'tgo barefoot, wear good shoes, and make sure you'readdressing the causes of your pf, whatever they are, and not just the pain.

Re: NSAIDS...Harmful???

Dr. Zuckerman on 7/18/01 at 16:34 (053607)

Any becareful of any signs of stomach upset !!! Rest Rest

Re: NSAIDS...Harmful???

BrianG on 7/19/01 at 07:36 (053690)

And make sure to read the directions. If it says to take them with food, then do it. I taken them for a number of years, without any real problems. It's all part of the 'package' of meds my doc has prescribed to help with the pain. You'll still know you have PF, the pain won't be masked that much. REST.

BCG